ADVERTISEMENT

Q. Please suggest some solution for whoozing sound in my ear.

Answered by
Dr. Vinay. S. Bhat
and medically reviewed by Dr. Infanteena Marily
This is a premium question & answer published on Feb 09, 2022

Hi doctor,

I had symptoms of tinnitus in my left ear before three months. After taking medications, I got well, and I continued medicine for one month. Everything was good for the next two months. For the last two days, the symptoms have been really bad, and the intensity became high, and the whoozing sound increased today. Previously, I was taking capsule Tinnitod, tablet Cortimax, and tablet Anneal 3. These medicines are not available now and are not even on the market. So I am taking tablet Stablanz-PV and tablet Defcort 12. I am uploading the previous report (attachment removed to protect the patient’s identity). No ENT doctor is available here. Kindly help.

ADVERTISEMENT
#

Hi,

Welcome to icliniq.com.

I understand your concern.

Your previous audiogram report is suggestive of a condition known as sudden sensorineural hearing loss, which was the reason for the sudden onset of a ringing sensation in the ear. In the sudden sensorineural hearing loss, there will be a sudden weakness of the hearing nerve. You were treated appropriately at that time.

Many times this condition can recur, and there is a good chance that you have developed the same condition again. Tablet Stablanz-PV (Betahistine 16 mg, Vitamin D3 400 IU, Ginkgo Biloba 60 mg, Piracetam 400 mg, and Vinpocetine 5 mg) and tablet Defcort (Deflazacort 6mg) should be good enough as an initial treatment intended to improve nerve function.

Standard treatment usually suggested is tablet Wysolone 10 mg (Prednisolone 10 mg) two times daily after food for seven days, tablet Pan 40 (Pantoprazole 40 mg) once daily before food for seven days, tablet Nervijen plus (Benfotiamine 7.5 mg, Folic Acid 0.75 mg, Methylcobalamin 750 mcg, Pregabalin 75 mg, Vitamin B6 Pyridoxine 1.5 mg) two times daily after food for two weeks, tablet Montair-LC (Levocetirizine 5 mg and Montelukast 10 mg) once daily before food for seven days. If there is no improvement in seven days, then steroid injections need to be given directly into the middle ear, known as an intratympanic injection.

Hope this helps.

Thank you doctor,

What should be the appropriate dose of tablet Stablanz-PV and Defcort if I can not find other medicines? I am having a cold since last night, but I do not have fever now. If I get a fever, can I take all these medicines with tablets Paracetamol and Azithral?

#

Hi,

Welcome back to icliniq.com.

I understand your concern.

1. Tablet Stablanz-PV is a fixed-dose combination and is available in one type, so there is no dosage information required.

2. Tablet Defcort is available as 6mg. The appropriate dosage is 6mg three times daily after food for three days, two times daily after food for the next three days, and once daily after food for the last three days.

3. If you get a fever, I suggest you to stop tablet Defcort or tablet Wysolone, whichever you are using, but tablet Stablanz-PV can be continued.

Hope this helps.

Thank you doctor,

The intensity of sound dropped significantly at the start of this month. But an appreciable and consistent sound is still there in the left ear for the last two days. I have also arranged capsule Tinnitod. What medicine should I take now, and for how many days? Is there any necessity for steroid injection now, or will it be cured by medicines? For the last two days, there has been no change in sound intensity.

#

Hi,

Welcome back to icliniq.com.

I understand your concern.

If there is significant reduction in sound then there is no need for any additional medications or intratympanic injections. You can continue same treatment and slowly the sound will reduce. I suggest taking tablet Stablanz-PV and tablet Defcort along with capsule Tinnitod 20 mg as suggested. That should be good enough. I expect recovery to occur in next two weeks.

Thank you doctor,

Should tablet Defcort be continued? I have been taking it for one week. For the last three days, it has been observed that there is no reduction in sound, but it was less during the first two days.

#

Hi,

Welcome back to icliniq.com.

I understand your concern.

Isuggest stopping tablet Defcort now. Since it is a steroid, it cannot be taken long-term. The remaining tinnitus will resolve slowly. It may take two to three weeks.

Thank you doctor,

Today morning I felt vertigo. I had taken tablet Vertin 16 mg and tablet Stemetil MD 5 mg one time. After one hour I got fine. I have a history of vertigo. I was hospitalized four years back due to vertigo. But every test, CT scan, ECG, hearing test, X-ray for spondylitis was fine. After that , every year, for one day or two days, I feel vertigo. Two years ago, I also had vomiting and had even today. Earlier, there was only nausea. Five years back, an acute pain happened around my left eye, which was later diagnosed as a cluster headache by a neurophysician. The episode again got repeated around last year beginning, in the right eye and right ear, and the doctor suggested it is a kind of cluster headache and migraine. Nasal X-ray considering sinus was also done, but the report was normal. The sound intensity of tinnitus has not increased today. It is a little bit decreased. I am taking capsule Tinnitod two times and tablet Stablanz-PV one time. Should I continue tablet Vertin 16 mg for more days? A strange thing that I am feeling is that even for itching in my left ear, the ear I have tinnitus, for a second, I think discomfort as vertigo. I also wear spectacles of approximately three diopters in both eyes. For the last five days, I have been having problems with all my body parts above the neck. Nothing more serious, but I keep being disturbed periodically. May it all be connected?

#

Hi,

Welcome back to icliniq.com.

I understand your concern.

Repeated attacks of vertigo which is very infrequent in your case, can be either due to Meniere's disease or vestibular migraine. Slowly progressive hearing loss is commonly seen in Meniere's disease. Sudden sensorineural hearing loss can rarely occur in both Meniere's disease and migraine.

In your case, it seems more like migraine as cluster headaches will be very severe and usually lasts for two to four weeks continuously and do not respond to most of the routine headache medications.

Cluster headache, if confirmed, is not related to your hearing loss and vertigo.

For vertigo, I suggest you to take Tablet Stemetil MD (Prochlorperazine 5mg) three times daily for three days. Continue taking tinnitus medications as per schedule. I do not prefer tablet Vertin (Betahistine 8mg) for acute vertigo.

Hope this helps.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am suffering from headaches and loud whistle sound in ears. Kindly advice.

.. you are experiencing could be due to possible, 1. Sinusitis (starting at the forehead) to rule it out you should get an X-ray of sinuses. 2. Bad teeth, get them checked by your dentist. 3. Eye problems, get checked by an eye specialist. 4. For...   Read full

Will tinnitus go away on its own?

I do not have any problem with hearing loss and I hear low and high sound easily ... Acoustic neuroma mostly is seen between 40 to 60 years, first symptoms to arise is progressive unilateral ...   Read full

I have chronic cough, blocked ears and popping sound in ears while swallowing. How to treat it?

.. take a picture of the back of the throat, showing details of the affected area and send it to us? Which area do you live in? Do you drive a two-wheeler on the roads of Delhi? Did this worsen during the Diwali season? Do you smoke or drink .. ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.